Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 240, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2020, 8:35 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 19, 2020, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:40 PM CDT | HAIL 1.75 | 11 S Tryon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.5
The text
As transmitted.
634
WUUS53 KLBF 200135
SVRLBF
NEC111-117-200215-
/O.NEW.KLBF.SV.W.0240.200720T0135Z-200720T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
835 PM CDT Sun Jul 19 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in southwestern Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 915 PM CDT.
* At 835 PM CDT, a severe thunderstorm was located near Tryon, moving
south at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Tryon.
This includes the following highways...
Highway 92 between mile markers 196 and 213.
Highway 97 between mile markers 3 and 32.
Highway 83 between mile markers 90 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4160 10110 4155 10080 4121 10066 4123 10115
TIME...MOT...LOC 0135Z 359DEG 11KT 4147 10098
HAIL...1.75IN
WIND...70MPH
$$
Taylor2 follow-up statements
343
WWUS53 KLBF 200156
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
856 PM CDT Sun Jul 19 2020
NEC111-117-200215-
/O.CON.KLBF.SV.W.0240.000000T0000Z-200720T0215Z/
Lincoln NE-McPherson NE-
856 PM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES...
At 856 PM CDT, a severe thunderstorm was located 9 miles south of
Tryon, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tryon.
This includes the following highways...
Highway 92 between mile markers 196 and 213.
Highway 97 between mile markers 3 and 32.
Highway 83 between mile markers 90 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4160 10110 4155 10080 4121 10066 4123 10115
TIME...MOT...LOC 0156Z 359DEG 11KT 4143 10098
HAIL...1.75IN
WIND...60MPH
$$
Taylor082
WWUS53 KLBF 200216
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
916 PM CDT Sun Jul 19 2020
NEC111-117-200226-
/O.EXP.KLBF.SV.W.0240.000000T0000Z-200720T0215Z/
Lincoln NE-McPherson NE-
916 PM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN AND
SOUTHEASTERN MCPHERSON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and west central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4160 10110 4155 10080 4121 10066 4123 10115
TIME...MOT...LOC 0216Z 359DEG 11KT 4137 10098
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:43 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 19, 6:43 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Sun Jul 19 2020 .SHORT TERM...(This evening through Monday night) Issued at 302 PM CDT Sun Jul 19 2020 The main forecast challenges through early week are thunder chances, including severe potential. A warm front is bisecting the forecast area today and will likely hang around through tomorrow, which will help provide forcing for thunderstorms. Synopsis/Today... As of 19z, southwest Nebraska was primarily in southeast surface flow while the northern Sandhills were east to light northeasterly. Significant moisture pooling was also occurring in the Platte River Valley with dew points reaching the mid 60s. Scattered rain showers traversed far northern Nebraska since this morning, while bouts of clearing were experienced in the south. This evening and tonight... Expecting some convective initiation in the panhandle sometime around 23z near the surface low and possibly along the warm front into the southern Sandhills. Early development will likely be isolated to scattered in nature, with the capability of growing into supercells. RAP mesoanalysis indicates ample instability south of the front and decent deep layer shear to the north. However, shear may increase this evening across the south as a weak shortwave works off the Rockies. Forecast soundings indicate veering winds in the lowest 3km and CAPE originating above the mixed layer. Hail will probably be the bigger threat while convective mode is still discrete. This also presents a non-zero tornado threat, primarily in the far western zones. Toward sunset, cloud layer winds become more aligned with the boundary orientation, and cells become cold pool dominated as they progress eastward. While shear may still be borderline for an organized widespread MCS, most CAMs are suggesting at least a couple clusters or mini complexes. Thinking wind and heavy rain will be the bigger threats in the latter stages, especially as DCAPE values remain above 1000 j/kg and PWATs near 90%ile of climo. Made little change to previous forecast regarding min temps with upper 50s northwest to lower 60s elsewhere. Monday and Monday night... The surface low slowly meanders across the High Plains, dragging the warm/quasi-stationary front with it. Fairly significant discrepancies exist in the short range solutions regarding precipitation chances during the day. Certainly can't rule out scattered activity, similar to the far north experienced today, with the front providing forcing and abundant moisture still in play. Not expecting widespread activity early on, in the wake of tonight's anticipated storms and instability being at a relative minimum. Later in the afternoon and evening, when the atmosphere has time to rejuvenate, most of the thunderstorms should redevelop. Deep layer shear will be marginal, on the order of 30 kts, while mid level lapse rates barely push 7C/km. The strongest forcing will be confined to western Neb near the sfc low and where the greatest low level upslope flow takes place. Although severe parameters don't appear great, agree with SPC analysis that some potential still exists. Max temps were lowered a smidge to lower 80s north and mid 80s south to account for weak CAA at H85 and potential cloud cover. .LONG TERM...(Tuesday through Sunday) Issued at 302 PM CDT Sun Jul 19 2020 Tuesday and beyond... Broad northwest flow transitions to southwest this week as the upper ridge regains strength over the southern and central Plains. Closer to the surface, the thermal ridge returns to the High Plains with strong southerly flow and H85 temps approaching 30C. So after a brief retrieve from the summer scorcher, highs should reach the mid/upper 90s once again to round out the week. The highest precip chances exist early in the week during the upper ridge transition and with a surface front in the vicinity. The next best potential comes closer to the weekend with a weak cool front or surface trough passage. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 642 PM CDT Sun Jul 19 2020 Thunderstorms will begin to move into western and southwest Nebraska this evening. Confidence is high enough that they have been included in the LBF and VTN TAF's. Thunderstorms should clear out of the area after midnight with stratus expected to develop behind the thunderstorm activity. Probability is fairly high that IFR conditions will occur across portions of southwest Nebraska including the LBF TAF. Farther north ceilings are expected to be a bit higher with MVFR conditions expected across northern Nebraska including the VTN TAF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Meltzer/Taylor
Hazardous weather outlook, Jul 19, 3:20 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sun Jul 19 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sun Jul 19 2020 /220 PM MDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorm development is expected this evening. This greatest threat for severe weather is generally along and west of a line from Merriman to Broken Bow. Large hail, damaging winds and heavy rainfall will be the main hazards. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible Monday through Thursday. There is a risk for a few severe thunderstorms Monday, especially across northwest Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay any severe weather report to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Jul 19, 8:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 N TRYON 41.63N 100.94W
07/19/2020 E1.00 INCH MCPHERSON NE PUBLIC
&&
SMELTZERLocal storm report, Jul 19, 8:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 E TRYON 41.56N 100.91W
07/19/2020 M2.00 INCH MCPHERSON NE PUBLIC
PING PONG TO HEN EGG SIZE HAIL.
&&
SJACOBSSpecial weather statement, Jul 19, 8:19 PM CDT, 16 minutes before
Special Weather Statement National Weather Service North Platte NE 819 PM CDT Sun Jul 19 2020 NEZ006-008>010-200200- Brown NE-Holt NE-Rock NE-Keya Paha NE- 819 PM CDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN...NORTHWESTERN HOLT AND CENTRAL KEYA PAHA COUNTIES UNTIL 900 PM CDT... At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near Springview, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springview, Burton, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Mariaville, Pine Glen State Wildlife Refuge and Meadville. This includes the following highways... Highway 183 between mile markers 201 and 225. Highway 12 near mile marker 40, and between mile markers 44 and 72. LAT...LON 4264 9913 4264 9980 4299 9997 4300 9952 TIME...MOT...LOC 0119Z 308DEG 18KT 4290 9970 Snively
Local storm report, Jul 19, 8:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD 3 W TRYON 41.56N 101.00W
07/19/2020 MCPHERSON NE PUBLIC
SEVERAL REPORTS OF FUNNEL CLOUD.
&&
SJACOBSLocal storm report, Jul 19, 8:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 SE LEWELLEN 41.30N 102.08W
07/19/2020 E1.75 INCH GARDEN NE TRAINED SPOTTER
&&
SMELTZERSpecial weather statement, Jul 19, 8:34 PM CDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
734 PM MDT Sun Jul 19 2020
NEZ022-200215-
Garden NE-
734 PM MDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 815
PM MDT...
At 733 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 10 miles northwest of Oshkosh, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oshkosh, Lisco, Bluewater Battlefield State Historical Park, Dogtown
Flats, Sugar Loaf Hill and Rackett.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4154 10263 4156 10263 4164 10245 4167 10214
4137 10214 4135 10259 4153 10265
TIME...MOT...LOC 0133Z 259DEG 18KT 4148 10253
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:23 PM CDT | Special Weather Statement | LBF | McPherson | 52 min |
| Jul 19, 7:25 PM CDT | Special Weather Statement | LBF | Keith | 50 min |
| Jul 19, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 52 min |
| Jul 19, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jul 19, 7:53 PM CDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 19, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 19, 8:18 PM CDT | Tornado Warning | LBF | McPherson | 33 min |
| Jul 19, 8:19 PM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 19, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Jul 19, 8:34 PM CDT | Special Weather Statement | LBF | Garden | 41 min |
| Jul 19, 8:40 PM CDT | Areal Flood Advisory | LBF | Garden, Keith | 3 hr |
| Jul 19, 9:00 PM CDT | Special Weather Statement | LBF | Boyd, Rock | 45 min |
| Jul 19, 9:12 PM CDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 19, 9:14 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 9:25 PM CDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 19, 9:44 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 10:28 PM CDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Jul 19, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 19, 10:53 PM CDT | Special Weather Statement | LBF | Grant | 52 min |
| Jul 19, 11:11 PM CDT | Special Weather Statement | LBF | Brown | 49 min |
| Jul 19, 11:15 PM CDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 19, 11:39 PM CDT | Special Weather Statement | LBF | Hooker | 36 min |
| Jul 19, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 12:09 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 51 min |
| Jul 20, 12:16 AM CDT | Special Weather Statement | LBF | Brown | 29 min |
| Jul 20, 12:47 AM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 20, 12:57 AM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 20, 1:33 AM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 20, 1:34 AM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 20, 2:01 AM CDT | Special Weather Statement | LBF | Loup | 44 min |
| Jul 20, 2:17 AM CDT | Special Weather Statement | LBF | Wheeler | 28 min |
| Jul 20, 2:50 AM CDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Jul 20, 2:47 PM CDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 20, 3:46 PM CDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 20, 3:57 PM CDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jul 20, 3:59 PM CDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jul 20, 4:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jul 20, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 20, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| Jul 20, 4:29 PM CDT | Special Weather Statement | LBF | Hooker, McPherson | 31 min |
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 41 min |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 20, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 20, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 20, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith, McPherson | 45 min |
| Jul 20, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| Jul 20, 6:03 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln | 3 hr |
| Jul 20, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 25 min |
| Jul 20, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| Jul 20, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 20, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 20, 6:35 PM CDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jul 20, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
| Jul 20, 6:55 PM CDT | Special Weather Statement | LBF | Grant | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.